Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 28, 2021, 2:10 AM CDT for Sauk County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 2:10 AM CDT (07:10 UTC)
- Expired
- Aug 28, 2021, 3:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.25 in
- Wind
- 40
County Sauk County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
286
WWUS83 KMKX 280710
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
210 AM CDT Sat Aug 28 2021
WIZ056-280800-
Sauk WI-
210 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of central Sauk County
through 300 AM CDT...
At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland Center, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reedsburg, Plain, Bluffview, North Freedom, Rock Springs, Loganville,
Lime Ridge and Hill Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4349 9019 4358 8982 4328 8975 4323 9019
TIME...MOT...LOC 0710Z 251DEG 33KT 4337 9029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
STUMPFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 10:05 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 27, 10:05 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1005 PM CDT Fri Aug 27 2021 .UPDATE... (Issued 1000 PM CDT Fri Aug 27 2021) Chances for severe are waning for southern Wisconsin as the environment is capping this evening. Still, PWATs are high and 850mb moisture transport is increasing and shifting eastward. There will be heavy rain potential overnight, mainly through central WI as the moisture flux overruns the warm front as it lifts north. CMiller && .SHORT TERM... (Issued 259 PM CDT Fri Aug 27 2021) Tonight and Saturday: The frontal boundary has gradually moved northward and has stalled across central Wisconsin this afternoon. There will be chances for additional thunderstorms this evening into the overnight hours across central Wisconsin. While confidence has increased throughout the day on timing, there is still some uncertainty with location and intensity. A 30 to 45 kt LLJ is expected to set up across western Wisconsin this evening. With the southerly winds across southern Wisconsin, there has been a strong moisture transport throughout the day that has kept temps and dewpoints with in 10 degrees of each other. The LLJ and the convergence along the frontal boundary should be enough to generate multiple round of thunderstorms overnight. Heavy rainfall will continue to be likely with any thunderstorm activity through the overnight hours. The potential for any severe weather this evening will be conditional on orientation of the frontal boundary and the direction/intensity of the LLJ. If the LLJ and frontal boundary are parallel to each other this will become more of a heavy rain and training thunderstorm situation. The current set up of the front and expected LLJ will have a decent amount of shear in the low levels this evening. Which could produce some strong/severe thunderstorms. The main hazards look to be strong winds. Given the strong low level shear there will be a small chance for a brief tornado as well. By Saturday, conditions are expected be drier during the daytime hours. The approaching cold front has slowed down considerably today across the northern Plains, which has delayed its arrival in Wisconsin. Showers and Thunderstorms are looking more likely during the overnight hours Saturday into Sunday. Heat will also be a concern for Saturday with high temperatures expected to climb into the low 90s. Patterson && .LONG TERM... (Issued 259 PM CDT Fri Aug 27 2021) Sunday through Monday: Will continue thunder threat on Sunday, ending Sunday evening as main cold front sweeps across southern WI. Short term guidance in reasonable agreement on moderate mid-level short wave moving through western Great Lakes on Sunday with enhanced synoptic lift from right entrance region of upper jet over central WI, possibly grazing southern WI. With dewpoints expected in the low to mid 70s, SBCape should rise above 2K joules on Sunday, however low level shear looks to remain less than 30 kts. So can't rule out some strong to severe storms forming along the front. Building high pressure and west to northwest winds should usher less humid and more stable conditions across southern WI Sunday night, which should linger through Monday. Monday Night through Friday: A mainly quiet period is expected for most of this time as mostly zonal to west-northwest steering winds keeps an active frontal boundary and deeper moisture to the south of Wisconsin. There is a small chance for showers and t-storms affecting parts of the area on Tuesday as a mid-level short wave trof will be skirting the Upper Midwest and may affect southern WI. There remains considerable uncertainty as the GFS and GEM are farther southwest and weaker with this wave. In addition, tropical system moving from the Gulf of Mexico will blend with this front to focus heavy rainfall across the southeast CONUS. Still expect lower humidity and slightly cooler, more seasonal temps for much of the period as well. Kavinsky && .AVIATION... (Issued 1005 PM CDT Fri Aug 27 2021) VFR cigs will persist overnight with some drop in vis to MVFR or lower where thunderstorms occur. Thunderstorms will be more likely over central Wisconsin where some southerly moisture transport will overun a warm front. Winds will stay southerly overnight and become southwesterly during the day tomorrow with modest gusts. CMiller && .MARINE... (Issued 259 PM CDT Fri Aug 27 2021) A weak warm front is located across the central Lake Michigan this afternoon. This front will continue to gradually lift north later this evening into the overnight hours. Stronger will will continue to be possible across the far northern portions of the Lake into tonight. As the warm front surges northward, winds will shift to south to southwesterly behind it. A cold front is expected to arrive Sunday afternoon/evening. Thunderstorms and showers will continue to be possible across the lake through Sunday. Winds will become weatherly then northerly behind the front heading into Tuesday. Stronger northeast winds may develop Tuesday/ Tuesday night in response to a stronger area of high pressure building south into the upper Great Lakes Region. Patterson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 4:32 PM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 432 PM CDT Fri Aug 27 2021 WIZ046-047-051-052-056>060-062>072-282145- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 432 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms will continue this evening across southern Wisconsin. A few storms will be strong to severe and pose a threat for damaging winds and large hail. Heavy rain will accompany any shower or thunderstorm activity. An Air Quality Alert for Ozone has been issued by the Wisconsin Department of Natural Resources until 11 pm this evening for people living in the counties of Kenosha, Racine, Milwaukee, Ozaukee, Sheboygan, Walworth, Washington and Waukesha. .DAYS TWO THROUGH SEVEN...Saturday through Friday Heat index values will flirt with 100 degrees in spots, mostly along and just north of the Wisconsin and Illinois stateline Saturday. Additional rounds of thunderstorms remain possible over the weekend, especially Saturday night through Sunday evening as a cold front drops southeast across central and southern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Today and Tonight. LMZ643>646-282145- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 432 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered thunderstorms will continue into this evening, and possibly the overnight hours, mainly near and north of the Port of Milwaukee. .DAYS TWO THROUGH SEVEN...Saturday through Friday Chances for thunderstorms are forecast at times through the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282145- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 432 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are expected at times tonight, especially over the northern half of Lake Michigan. East winds today into tonight may gust up to 30 kts across far northern Lake Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Friday Chances for thunderstorms are forecast at times through the weekend. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Aug 27, 10:21 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1021 PM CDT Fri Aug 27 2021
WIZ051-052-280415-
Sheboygan WI-Fond Du Lac WI-
1021 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of northeastern Fond du
Lac and northern Sheboygan Counties through 1115 PM CDT...
At 1021 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brillion to near Valders to near Chilton
to 7 miles west of St Anna. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Howards Grove, Elkhart Lake, Mount Calvary, St. Cloud,
Calvary, Haven, Marytown, Johnsburg and Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4385 8839 4394 8825 4394 8817 4389 8816
4389 8774 4381 8773 4377 8770
TIME...MOT...LOC 0321Z 278DEG 16KT 4423 8805 4409 8797 4399 8808 4392
8827
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KUROSKISpecial weather statement, Aug 28, 2:03 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
203 AM CDT Sat Aug 28 2021
WIZ057-058-280730-
Dodge WI-Columbia WI-
203 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern
Columbia and west central Dodge Counties through 230 AM CDT...
At 202 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fall River, or 7 miles west of Columbus, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beaver Dam, Columbus, Fall River, Fox Lake, Otsego, Lowell,
Doylestown, Danville, South Beaver Dam and Leipsig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4356 8892 4334 8878 4330 8891 4329 8898
4328 8901 4328 8923 4341 8930
TIME...MOT...LOC 0702Z 247DEG 31KT 4336 8917
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
STUMPFSpecial weather statement, Aug 28, 2:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
210 AM CDT Sat Aug 28 2021
WIZ056-280800-
Sauk WI-
210 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of central Sauk County
through 300 AM CDT...
At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland Center, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reedsburg, Plain, Bluffview, North Freedom, Rock Springs, Loganville,
Lime Ridge and Hill Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4349 9019 4358 8982 4328 8975 4323 9019
TIME...MOT...LOC 0710Z 251DEG 33KT 4337 9029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
STUMPFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:21 PM CDT | Special Weather Statement | MKX | Calumet | 54 min |
| Aug 28, 2:03 AM CDT | Special Weather Statement | MKX | Columbia | 27 min |
| Aug 28, 3:26 AM CDT | Special Weather Statement | MKX | Iowa | 49 min |
| Aug 28, 2:34 PM CDT | Small Craft Advisory | MKX | 25 hr | |
| Aug 28, 3:00 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth | 60 min |
| Aug 28, 4:53 PM CDT | Special Weather Statement | MKX | Walworth | 52 min |
| Aug 28, 5:03 PM CDT | Special Weather Statement | MKX | Waukesha | 42 min |
| Aug 28, 5:32 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Ozaukee, Waukesha | 118 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.